Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 168, NWS Tulsa, OK

May 29, 2016Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 9:00 PM CDT for Adair County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 9:00 PM CDT (02:00 UTC)
Expired
May 29, 2016, 9:17 PM CDT
In force
17 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

615 
WUUS54 KTSA 300200
SVRTSA
OKC001-300230-
/O.NEW.KTSA.SV.W.0168.160530T0200Z-160530T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 930 PM CDT

* AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  STILWELL...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN ADAIR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3564 9460 3574 9467 3579 9456 3574 9449
      3564 9447
TIME...MOT...LOC 0200Z 311DEG 12KT 3573 9459 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
309 
WWUS54 KTSA 300217
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT SUN MAY 29 2016

OKC001-300225-
/O.CAN.KTSA.SV.W.0168.000000T0000Z-160530T0230Z/
ADAIR OK-
917 PM CDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.

LAT...LON 3564 9460 3574 9467 3579 9456 3574 9449
      3564 9447
TIME...MOT...LOC 0213Z 311DEG 12KT 3570 9454 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:22 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 29, 6:22 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
622 PM CDT SUN MAY 29 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly VFR conditions will prevail through the forecast period.
Scattered showers and thunderstorms will develop Monday afternoon,
with the potential for brief MVFR or lower conditions should a
storm affect a terminal.

&&

.PREV DISCUSSION... /ISSUED 220 PM CDT SUN MAY 29 2016/

DISCUSSION...
Strong heating/instability has developed across portions of
northeast Oklahoma this afternoon where scattered strong
thunderstorms have developed. Deep layer shear remains minimal at
best but a few pulse storms could produce marginally severe
hail/damaging winds through the afternoon hours. Storms
developing well west of the area this afternoon will likely remain
so with only a slight chance for thunderstorms overnight.

Unsettled weather pattern will continue for the next several days
as several upper waves traverse the area with a moist/unstable
air-mass in place. Stronger upper disturbance shifts into the
southern plains Tuesday night into Wednesday with widespread
showers/thunderstorms likely along/ahead of approaching cold
front. Locally heavy rainfall will be possible which could lead to
some localized flash flooding.

Models have trended a little slower with speed/progression of
cold front, which is now forecast to stall near the ARKLATX
region Thursday into Friday. Shower/thunderstorm chances will
likely persist across portions of southeast Oklahoma and west-
central Arkansas during this time as a developing upper low moves
into northern/central Texas. Exact track of upper low will
determine how quickly precipitation shifts south of the region
by the weekend.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, May 29, 4:56 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN MAY 29 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SUN MAY 29 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING
BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE
STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH
MAY LEAD TO LOCALIZED FLOODING ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO
MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW
PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE
TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM
CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 29, 8:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             STILWELL                35.81N 94.63W
05/29/2016  E1.00 INCH       ADAIR              OK   EMERGENCY MNGR

&&

AEJ
Local storm report, May 29, 8:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             6 NE STILWELL           35.88N 94.55W
05/29/2016  E2.75 INCH       ADAIR              OK   EMERGENCY MNGR

            BASEBALL HAIL IN PINEY. TIME ESTIMATED BY RADAR.

&&

AEJ
Special weather statement, May 29, 8:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT SUN MAY 29 2016

ARZ010-019-300215-
WASHINGTON AR-CRAWFORD AR-
839 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CRAWFORD AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 915 PM CDT...

AT 839 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF STRICKLER...MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINSLOW...                        BLACKBURN...
DEVILS DEN STATE PARK...          STRICKLER...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 42 AND 45.

LAT...LON 3575 9443 3585 9434 3582 9412 3568 9430
TIME...MOT...LOC 0139Z 298DEG 10KT 3578 9435
Special weather statement, May 29, 8:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN MAY 29 2016

OKZ069-300215-
ADAIR OK-
845 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAIR COUNTY UNTIL 915
PM CDT...

AT 844 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILWELL...
MOVING SOUTHEAST AT 15 MPH.

DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL...                       ADAIR STATE PARK...

LAT...LON 3568 9465 3578 9474 3584 9461 3578 9450
      3573 9448 3568 9448
TIME...MOT...LOC 0144Z 311DEG 13KT 3578 9463
Local storm report, May 29, 8:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             3 N TAHLEQUAH           35.96N 94.97W
05/29/2016  E1.75 INCH       CHEROKEE           OK   PUBLIC

&&

AEJ
Local storm report, May 29, 8:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FAIRFAX                 36.57N 96.70W
05/29/2016  E1.00 INCH       OSAGE              OK   PUBLIC

            TIME ESTIMATED BY RADAR

0425 PM     HAIL             6 W SPERRY              36.30N 96.10W
05/29/2016  E1.50 INCH       OSAGE              OK   TRAINED SPOTTER

            HAIL NEAR ZINK RANCH IN SOUTHEAST OSAGE COUNTY.

0518 PM     HAIL             SALINA                  36.29N 95.15W
05/29/2016  E0.25 INCH       MAYES              OK   PUBLIC

0546 PM     HAIL             BROKEN ARROW            36.05N 95.79W
05/29/2016  E1.00 INCH       TULSA              OK   PUBLIC

            51ST AND LYNN LANE

0550 PM     HAIL             BROKEN ARROW            36.05N 95.79W
05/29/2016  E0.88 INCH       TULSA              OK   BROADCAST MEDIA

0550 PM     HAIL             3 NE BROKEN ARROW       36.08N 95.75W
05/29/2016  E0.50 INCH       WAGONER            OK   TRAINED SPOTTER

            41ST STREET SOUTH AND 193RD EAST AVE

0620 PM     HAIL             2 E BROKEN ARROW        36.05N 95.75W
05/29/2016  E1.00 INCH       WAGONER            OK   BROADCAST MEDIA

            PEA TO QUARTER SIZE HAIL, ALMOST COVERING THE GROUND,
            NEAR 71ST AND THE CREEK TURNPIKE.

0635 PM     FLOOD            5 NE BROKEN ARROW       36.10N 95.73W
05/29/2016                   WAGONER            OK   BROADCAST MEDIA

            3 TO 4 INCHES OF WATER OVER 309TH STREET BETWEEN 41ST AND
            71ST.

0642 PM     HAIL             3 E PEGGS               36.08N 95.05W
05/29/2016  E1.50 INCH       CHEROKEE           OK   PUBLIC

0650 PM     HAIL             1 E CLAREMORE           36.31N 95.60W
05/29/2016  E0.50 INCH       ROGERS             OK   PUBLIC

            DIME SIZE HAIL EAST OF CLAREMORE

0702 PM     FLOOD            7 NNE ONETA             36.11N 95.66W
05/29/2016                   WAGONER            OK   BROADCAST MEDIA

            4 TO 6 INCHES OF WATER OVER 305TH BETWEEN 31ST AND 61ST.

0720 PM     HAIL             3 N TAHLEQUAH           35.96N 94.97W
05/29/2016  E1.75 INCH       CHEROKEE           OK   PUBLIC

0720 PM     TSTM WND DMG     7 NNE TAHLEQUAH         36.01N 94.92W
05/29/2016                   CHEROKEE           OK   EMERGENCY MNGR

            TREE BLOWN DOWN AT DIAMOND HEAD FLOATS NORTHEAST OF
            TAHLEQUAH. THE TREE FELL ONTO 3 PEOPLE. EMERGENCY CREWS
            ENROUTE.

0730 PM     HAIL             6 NE STILWELL           35.88N 94.55W
05/29/2016  E2.75 INCH       ADAIR              OK   EMERGENCY MNGR

            BASEBALL HAIL IN PINEY. TIME ESTIMATED BY RADAR.

0735 PM     HAIL             MORROW                  35.86N 94.44W
05/29/2016  E1.25 INCH       WASHINGTON         AR   PUBLIC

            TIME ESTIMATED BY RADAR

0757 PM     HAIL             BARON                   35.92N 94.62W
05/29/2016  E1.00 INCH       ADAIR              OK   TRAINED SPOTTER

0816 PM     HAIL             STILWELL                35.81N 94.63W
05/29/2016  E1.00 INCH       ADAIR              OK   EMERGENCY MNGR

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:01 PM CDTSpecial Weather StatementTSACherokee29 min
May 29, 7:07 PM CDTSevere Thunderstorm WarningTSACherokee23 min
May 29, 7:15 PM CDTSevere Thunderstorm WarningTSAAdair30 min
May 29, 7:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee33 min
May 29, 7:42 PM CDTSevere Thunderstorm WarningTSAAdair33 min
May 29, 7:49 PM CDTSpecial Weather StatementTSAChoctaw41 min
May 29, 7:57 PM CDTSevere Thunderstorm WarningTSAAdair33 min
May 29, 8:10 PM CDTSevere Thunderstorm WarningTSAAdair35 min
May 29, 8:45 PM CDTSpecial Weather StatementTSAAdair30 min
May 30, 12:04 AM CDTSpecial Weather StatementTSAPushmataha41 min
May 30, 12:42 AM CDTSpecial Weather StatementTSAPushmataha48 min
May 30, 12:43 AM CDTSpecial Weather StatementTSAChoctaw47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.